Amitsur–Levitzki theorem

Amitsur–Levitzki theorem In algebra, the Amitsur–Levitzki theorem states that the algebra of n × n matrices over a commutative ring satisfies a certain identity of degree 2n. It was proved by Amitsur and Levitsky (1950). In particular matrix rings are polynomial identity rings such that the smallest identity they satisfy has degree exactly 2n.

Statement The standard polynomial of degree n is {stile di visualizzazione S_{n}(X_{1},punti ,X_{n})=somma _{sigma in S_{n}}{testo{sgn}}(sigma )X_{sigma (1)}cdot x_{sigma (n)}} in non-commuting variables x1, ..., xn, where the sum is taken over all n! elements of the symmetric group Sn.

The Amitsur–Levitzki theorem states that for n × n matrices A1, ..., A2n whose entries are taken from a commutative ring then {stile di visualizzazione S_{2n}(UN_{1},punti ,UN_{2n})=0.} Proofs Amitsur and Levitzki (1950) gave the first proof.

Kostant (1958) deduced the Amitsur–Levitzki theorem from the Koszul–Samelson theorem about primitive cohomology of Lie algebras.

cigno (1963) and Swan (1969) gave a simple combinatorial proof as follows. By linearity it is enough to prove the theorem when each matrix has only one nonzero entry, che è 1. In this case each matrix can be encoded as a directed edge of a graph with n vertices. So all matrices together give a graph on n vertices with 2n directed edges. The identity holds provided that for any two vertices A and B of the graph, the number of odd Eulerian paths from A to B is the same as the number of even ones. (Here a path is called odd or even depending on whether its edges taken in order give an odd or even permutation of the 2n edges.) Swan showed that this was the case provided the number of edges in the graph is at least 2n, thus proving the Amitsur–Levitzki theorem.

Razmyslov (1974) gave a proof related to the Cayley–Hamilton theorem.

Rosset (1976) gave a short proof using the exterior algebra of a vector space of dimension 2n.

Procesi (2015) gave another proof, showing that the Amitsur–Levitzki theorem is the Cayley–Hamilton identity for the generic Grassman matrix.

References Amitsur, UN. S.; Levitzki, Jakob (1950), "Minimal identities for algebras" (PDF), Atti dell'American Mathematical Society, 1 (4): 449–463, doi:10.1090/S0002-9939-1950-0036751-9, ISSN 0002-9939, JSTOR 2032312, SIG 0036751 Amitsur, UN. S.; Levitzki, Jakob (1951), "Remarks on Minimal identities for algebras" (PDF), Atti dell'American Mathematical Society, 2 (2): 320–327, doi:10.2307/2032509, ISSN 0002-9939, JSTOR 2032509 Formanek, e. (2001) [1994], "Amitsur–Levitzki theorem", Enciclopedia della matematica, EMS Press Formanek, Edoardo (1991), The polynomial identities and invariants of n×n matrices, Regional Conference Series in Mathematics, vol. 78, Provvidenza, RI: Società matematica americana, ISBN 0-8218-0730-7, Zbl 0714.16001 Kostant, Bertram (1958), "A theorem of Frobenius, a theorem of Amitsur–Levitski and cohomology theory", J. Matematica. Mech., 7 (2): 237–264, doi:10.1512/iumj.1958.7.07019, SIG 0092755 Razmyslov, Ju. P. (1974), "Identities with trace in full matrix algebras over a field of characteristic zero", Mathematics of the USSR-Izvestiya, 8 (4): 727, doi:10.1070/IM1974v008n04ABEH002126, ISSN 0373-2436, SIG 0506414 Rosset, Shmuel (1976), "A new proof of the Amitsur–Levitski identity", Israel Journal of Mathematics, 23 (2): 187–188, doi:10.1007/BF02756797, ISSN 0021-2172, SIG 0401804, S2CID 121625182 cigno, Riccardo G. (1963), "An application of graph theory to algebra" (PDF), Atti dell'American Mathematical Society, 14 (3): 367–373, doi:10.2307/2033801, ISSN 0002-9939, JSTOR 2033801, SIG 0149468 cigno, Riccardo G. (1969), "Correction to "An application of graph theory to algebra"" (PDF), Atti dell'American Mathematical Society, 21 (2): 379–380, doi:10.2307/2037008, ISSN 0002-9939, JSTOR 2037008, SIG 0255439 Procesi, Claudio (2015), "On the theorem of Amitsur—Levitzki", Israel Journal of Mathematics, 207: 151–154, arXiv:1308.2421, Bibcode:2013arXiv1308.2421P, doi:10.1007/s11856-014-1118-8 Categories: Linear algebraTheorems in algebraMatrix theory

Se vuoi conoscere altri articoli simili a Amitsur–Levitzki theorem puoi visitare la categoria Algebra lineare.

lascia un commento

L'indirizzo email non verrà pubblicato.

Vai su

Utilizziamo cookie propri e di terze parti per migliorare l'esperienza dell'utente Maggiori informazioni